Alert archive / Texas / Wind Advisories in 2018
Wind Advisory 2, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Jan 10, 2018, 1:58 PM CST for 9 counties in Texas; Cimarron County, Oklahoma. It took effect at Jan 11, 2018, 12:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2018, 1:58 PM CST (19:58 UTC)
- In effect from
- Jan 11, 2018, 12:00 AM CST
- Expired
- Jan 11, 2018, 12:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Armstrong County, TX, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Hartley County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 54 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.0 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2634 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
899 WWUS74 KAMA 101958 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 158 PM CST Wed Jan 10 2018 OKZ002-003-TXZ002>005-008>010-014-015-019-020-111100- /O.NEW.KAMA.HW.W.0001.180111T0600Z-180111T1800Z/ Texas-Beaver-Sherman-Hansford-Ochiltree-Lipscomb-Hutchinson- Roberts-Hemphill-Gray-Wheeler-Donley-Collingsworth- Including the cities of Guymon, Beaver, Forgan, Stratford, Spearman, Gruver, Perryton, Booker, Higgins, Follett, Borger, Miami, Canadian, Pampa, Shamrock, Wheeler, Clarendon, and Wellington 158 PM CST Wed Jan 10 2018 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY... The National Weather Service in Amarillo has issued a High Wind Warning, which is in effect from midnight tonight to noon CST Thursday. * Timing...Midnight tonight to noon CST Thursday. * Winds...North 25 to 40 mph with gusts up to 60 mph. * Impacts...High winds can blow down small outbuildings and break limbs. Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibility... and cause flying debris. Isolated power outages could be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ OKZ001-TXZ001-006-007-011>013-016>018-111100- /O.NEW.KAMA.WI.Y.0002.180111T0600Z-180111T1800Z/ Cimarron-Dallam-Hartley-Moore-Oldham-Potter-Carson-Deaf Smith- Randall-Armstrong- Including the cities of Boise City, Keyes, Dalhart, Hartley, Channing, Dumas, Vega, Amarillo, Panhandle, White Deer, Hereford, Canyon, and Claude 158 PM CST Wed Jan 10 2018 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY... The National Weather Service in Amarillo has issued a Wind Advisory, which is in effect from midnight tonight to noon CST Thursday. * Timing...Midnight tonight to noon CST Thursday. * Winds...North 25 to 35 mph with gusts 45 to 55 mph. * Impacts...Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibilities... and cause flying debris. Light outdoor objects could be moved by the strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Guerrero
2 follow-up statements
145 WWUS74 KAMA 110448 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 1048 PM CST Wed Jan 10 2018 OKZ002-003-TXZ002>005-008>010-014-015-019-020-111800- /O.CON.KAMA.HW.W.0001.180111T0600Z-180111T1800Z/ Texas-Beaver-Sherman-Hansford-Ochiltree-Lipscomb-Hutchinson- Roberts-Hemphill-Gray-Wheeler-Donley-Collingsworth- Including the cities of Guymon, Beaver, Forgan, Stratford, Spearman, Gruver, Perryton, Booker, Higgins, Follett, Borger, Miami, Canadian, Pampa, Shamrock, Wheeler, Clarendon, and Wellington 1048 PM CST Wed Jan 10 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST THURSDAY... * Timing...Through noon CST Thursday. * Winds...North 25 to 40 mph with gusts up to 60 mph. * Impacts...High winds can blow down small outbuildings and break limbs. Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibility... and cause flying debris. Isolated power outages could be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ OKZ001-TXZ001-006-007-011>013-016>018-111800- /O.CON.KAMA.WI.Y.0002.180111T0600Z-180111T1800Z/ Cimarron-Dallam-Hartley-Moore-Oldham-Potter-Carson-Deaf Smith- Randall-Armstrong- Including the cities of Boise City, Keyes, Dalhart, Hartley, Channing, Dumas, Vega, Amarillo, Panhandle, White Deer, Hereford, Canyon, and Claude 1048 PM CST Wed Jan 10 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST THURSDAY... * Timing...Through noon CST Thursday. * Winds...North 25 to 35 mph with gusts 45 to 55 mph. * Impacts...Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibilities... and cause flying debris. Light outdoor objects could be moved by the strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Schneider
334 WWUS74 KAMA 111743 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 1143 AM CST Thu Jan 11 2018 OKZ002-003-TXZ002>005-008>010-014-015-019-020-111845- /O.EXP.KAMA.HW.W.0001.000000T0000Z-180111T1800Z/ Texas-Beaver-Sherman-Hansford-Ochiltree-Lipscomb-Hutchinson- Roberts-Hemphill-Gray-Wheeler-Donley-Collingsworth- Including the cities of Guymon, Beaver, Forgan, Stratford, Spearman, Gruver, Perryton, Booker, Higgins, Follett, Borger, Miami, Canadian, Pampa, Shamrock, Wheeler, Clarendon, and Wellington 1143 AM CST Thu Jan 11 2018 ...HIGH WIND WARNING WILL EXPIRE AT NOON CST TODAY... Winds have dropped below warning criteria. Wind speeds will continue to diminish throughout the day. $$ OKZ001-TXZ001-006-007-011>013-016>018-111845- /O.EXP.KAMA.WI.Y.0002.000000T0000Z-180111T1800Z/ Cimarron-Dallam-Hartley-Moore-Oldham-Potter-Carson-Deaf Smith- Randall-Armstrong- Including the cities of Boise City, Keyes, Dalhart, Hartley, Channing, Dumas, Vega, Amarillo, Panhandle, White Deer, Hereford, Canyon, and Claude 1143 AM CST Thu Jan 11 2018 ...WIND ADVISORY WILL EXPIRE AT NOON CST TODAY... Winds have dropped below advisory criteria. Wind speeds will continue to diminish throughout the day. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Jan 10, 11:24 AM CST, 2 hours 34 minutes earlier.
Area forecast discussion, Jan 10, 11:24 AM CST, 2 hours 34 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Amarillo TX 1124 AM CST Wed Jan 10 2018 .AVIATION... For the 18Z TAFs: VFR conditions will likely prevail throughout the valid TAF period. Today will be breezy with winds from the south/southwest ahead of a cold front. Tonight, after a cold front passes through the Panhandles wind speeds will shift and become strong from the north. Speeds tonight into Thursday late morning/early afternoon will be around 30-40 knots with gusts around 40-50 knots but perhaps not out of the question for a 60 knot gust at KGUY. Behind the cold front there is also a chance ceilings could briefly go below MVFR, but kept the current TAFs only dropping down to around 3000 feet. There is also a chance for some precipitation to squeeze out of the moist layer with just enough lift from the front. Mentioned a TEMPO group at both KDHT and KGUY where the chances are better. These chances are mainly before the atmosphere gets cold enough for snow, but certainly if precipitation lingers it could switch over to snow. KAMA has a lesser chance and therefore kept mention of precipitation out of the current TAF cycle. Guerrero && .PREV DISCUSSION... /Issued 531 AM CST Wed Jan 10 2018/ AVIATION... VFR conditions are expected for the 12Z TAF's at all sites. Winds starting around 16-18Z today will increase out of the SW sustained 20-30 kts with gusts near 40 kts at times. Some VCSH conditions are possible getting closer to 00Z but chances remain low for precipitation at this time. Best chances will be at KDHT before 00Z. Around 00Z Thursday, winds will diminish slightly with sustained around 20 kts. However, moving forward between 04-06Z Thursday, a cold front will move south shifting winds from southwesterly to northerly. Winds will then increase out of the north 20-30 kts with gusts near 40 kts for the remainder of the TAF period. Some mid bkn/ovc cigs are possible, but cigs overall will remain VFR. Meccariello PREV DISCUSSION... /Issued 524 AM CST Wed Jan 10 2018/ DISCUSSION... Strong winds today today and tonight will be the main issue, with a quick opportunity for snow after midnight. Strong winds continue into Thursday afternoon. No substantial changes have been made to the forecast. Southwest winds of 30 to 40 knots continue to be sampled by KAMA 88D through a deep layer of the lower atmosphere. RAP13 analysis of 850 mb winds depict 30 to 40 plus knots over most of the area at this time. Strong shortwave trof moving into southwest New Mexico at this time will move quickly east today, with falling mid-level heights inducing a rapid deepening of surface low pressure trof across the Texas and Oklahoma Panhandles. Have kept the Wind Advisory issued yesterday intact for western sections. Areas of blowing dust can be expected this afternoon across the southwest half of the Combined Panhandles. Low pops for rain showers have been retained this afternoon across western Oklahoma Panhandle, as cold air aloft steepens lapse rates. Chances for showers increase this evening as mid-level trof axis enters western sections. Have introduced isolated thunderstorms this evening for most sections as the steep lapse rates spread across the area. Brief gusts above 50 MPH may occur due to dry lower levels. Strong cold front moves into northwest sections early this evening, and then sweeps across remaining sections overnight. Pops retained for rain showers and snow showers tonight. Snow totals expected to remain light, but may come close to one inch in eastern Oklahoma Panhandle. Strong north winds with cold front will occur, with an additional or separate wind advisory or high wind warning perhaps being needed. Strong north winds continue into Thursday afternoon. Wind chill values expected to remain below 32 degrees Fahrenheit all morning on Thursday, with the northeast half of forecast area remaining below 32 through the afternoon. Following a brief warmup on Friday, below-normal temperatures expected Saturday through Tuesday. No pops in later periods. 03 Cockrell FIRE WEATHER... Elevated fire weather conditions are expected across all of the Panhandles today as dry southwest winds increase. Minimum relative humidity values will struggle to reach 20 percent, but due to dry fuels and the strength of the winds, a Fire Danger Statement has been issued for all sections today. A strong cold front will arrive late this evening and overnight, bringing an abrupt wind shift. Strong north winds behind the front will continue through Thursday afternoon. No elevated or critical fire weather conditions are expected Friday through Tuesday. 03 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 99/99
Hazardous weather outlook, Jan 10, 9:53 AM CST, 4 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 953 AM CST Wed Jan 10 2018 OKZ001>003-TXZ001>020-110400- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 953 AM CST Wed Jan 10 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Windy conditions are expected this afternoon across the western Texas and Oklahoma Panhandles, with wind speeds around 25 to 30 MPH with gusts up to 40 MPH. The strong southwesterly 20 foot winds and minimum afternoon humidities near 20 percent will result in elevated fire weather conditions this afternoon across all of the Texas and Oklahoma Panhandles. Isolated thunderstorms are expected early this evening. No severe thunderstorms are expected, but brief gusts above 50 MPH may occur. A strong arctic cold front will push into the region late tonight through Thursday morning, with a chance of wintry precipitation possible, mainly across the Oklahoma Panhandle and the northwest half of the Texas Panhandle tonight. Snow accumulations are expected to remain below one inch. Winds will likely be quite strong with this front, as sustained wind speeds of 35 to 40 MPH with gusts up to 60 MPH may be possible. A separate wind advisory or high wind warning may be needed for the Oklahoma Panhandle and parts of the Texas Panhandle late tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A wind advisory or high wind warning may be needed Thursday early morning into early Thursday afternoon as strong north winds continue behind a cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated or critical fire weather conditions this afternoon. Guerrero
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 1:58 PM CST | High Wind Warning | AMA | Collingsworth, Donley, Gray, Hansford, Hemphill, Hutchinson and 5 more | 22 hr |
Nearby
Wind Advisories in Texas, 2018Wind Advisories in Oklahoma, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.